MAUDE Adverse Event Report: ATRIUM MEDICAL ICAST COVERED STENT; PROSTHESIS, TRACHEAL

ATRIUM MEDICAL ICAST COVERED STENT; PROSTHESIS, TRACHEAL
Model Number 85409
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/26/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
As part of the preserve-zenith iliac branch clinical study being conducted by cook, inc., the following event was noted: event: on the 4-year follow-up ct scan, the site noted that the icast stent was not patent.The patient is asymptomatic and no intervention is planned at this time.All of the other devices implanted with the icast are listed as being patent.The site has been queried for more information.The core lab evaluation is not yet available.
 
Additional Manufacturer Narrative
Analysis: based on the details of the complaint the stent was no longer patent 4 years after implantation.A review of the images provided shows the initial stent deployment location.The image shows an icast 9mm x 59mm stent being placed through the fenestration ring of the zenith endo graft that is in the right iliac artery.The icast extends from the internal iliac artery and into the main iliac artery.Based on the image half the icast stent is in the zenith graft and half in the internal iliac artery.The image taken in (b)(6) of 2014 shows the stent being fully patent.A second image was located that was taken in (b)(6) 2018.This image shows deformation of the stent as well as thrombus formation within the area of the stent that is passing through the fenestration ring of the zenith graft.The deformation of the stent in this area may have been caused from migration of the zenith graft but cannot be confirmed without images of the exact same angle and magnification within the 4 year period.It is also not known if the patient was compliant with antiplatelet medication if prescribed.A full review of the catheter lot history records was performed.Below is an overview of the quality and performance criteria that every lot of icast covered stent systems is tested to.This inspection requires that the catheter lot must pass the following: ability of the stent and delivery system to be passed through the labeled introducer sheath (6fr/7fr).Ability to deploy the stent at nominal pressure (8atm).Ability to withdraw the deflated balloon catheter back through the labeled introducer sheath.Ability of the delivery system to withstand 10 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.Balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm).In addition to the final lot qualification testing there are multiple in-process inspections conducted that include the following: balloon hole skive dimensional verification.Stent securement testing.Proximal balloon weld tensile testing.Distal tip tensile testing.Catheter leak check.Atrium medical only release production lots that have passed the aforementioned performance and quality requirements.Conclusion: based on the details provided there is not enough evidence to conclude that the non-patency of the stent was related to a design or manufacturing error.Based on the complaint details the stent may have thrombosed due to the deformation of the stent due to migration of the zenith stent graft.
 
Event or Problem Description
N/a.

Brand Name
ICAST COVERED STENT
Common Device Name
PROSTHESIS, TRACHEAL
Manufacturer (Section D)
ATRIUM MEDICAL
40 continental blvd
merrimack NH 03054
MDR Report Key7896510
Report Number3011175548-2018-01032
Device Sequence Number10805133
Product Code JCT
UDI-Device Identifier00650862854091
UDI-Public00650862854091
Combination Product (Y/N)N
Initial Reporter StateGA
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source health professional,study,use
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2017
Device Model Number85409
Device Catalogue Number85409
Device Lot Number205081
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/10/2018
Supplement Date Received by Manufacturer10/18/2018
Initial Report FDA Received Date09/20/2018
Supplement Report FDA Received Date10/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;